Question regarding the process of SS treatment


Dear all,

Would you be so kind to share a little of your knowledge or experience towards the treatment of SS.

SS (primary in hip) with mets in lungs was found for the patient 1 year ago. He went through 5 cycles of primary chemo IFOS+DOX, but unfortunately it did not do the trick. So at the moment we are getting the second line treatment which is Dacarbazine + Gemcitabine.

The question would be about the fever which is constantly appearing for him. Doing the first chemo of IFOS+DOX, the first 4 rounds went quite good, but after the fifth high fever with strong cough appeared. Doctors said it was due to pneumonia. He got the treatment for that in hospital, but since then the fever is constantly appearing mostly in evenings. It is not high, around 37-38 C (98.6 - 100.4 F).

What could be the causes for that, did anybody experience this? Some options to overcome that?

Secondly, Would like to ask about the blood indicator (CRP) which is quite big, reaching 160 at the moment (increased from the last check). What does it show, is this the indication of SS progression?

Truly appreciate your help and information.




Apparently CRP is an inflammation marker. It can be elevated for many different reasons. It is probably the same reason the temperature is elevated. The medical team should investigate.

I had temperature once after one of my ifosfamide cycle, while I was neutropenic. They found a candida parapsilosis in my blood which was treated with antibiotics given by IV. They did a blood culture to diagnose it.

Are his white cells also elevated?


I had 3 ER visits due to extremely high fevers after the ifos/dox treatments. The cultures never found reasons for the fevers but IV antibiotics may have helped it. I was taking a lot of tylenol to reduce the fever and monitoring my temp at least 6 times a day. It never was determined what caused the fevers, but high probability was unknown infections. My advice is that if the fever wants to persist after 24 hrs get to the ER otherwise treat symptoms with tylenol.

I almost quit treatment because of these horrible fevers.


My daughter, Natanya Joy, went through this as well and for 7 weeks after treatment. (Frequent but not constant low grade fevers.) Cold sweats were common, with most of the sweat on her bald head; no explanation from doctors. So, my guess is your body is doing whatever it can to expel toxins. However there are allot of viruses out there!

The newest flu strains, take several days to incubate, and often test negative on standard nasal swab tests.If you have been exposed or think you may have a flu, do everything you can to test and treat so that it does not damage your lungs further.

Natanya, (27yr old) is in the hospital now, (University of Colorado, Aurora, CO) with an aggressive H1N1 "Bird Flu" She has a breathing tube / on a ventilator, and is highly sedated. IV anti-biotics are infused to treat the virus, while the Propofol sedation and ventilation allow her to rest completely. Once inflammation, fluids, and virus are expelled, they can begin to ween her from the ventilation and sedation. Then she can get back to the business of healing her synovial sarcoma. She is done with chemo and radiation. When she comes home she will go for Moringa tree leaf & seeds nutrition and a strain of marijuana called Colorado Cannabis Tears, (also called Phoenix Tears,) that may be helpful in her battle.